Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 219, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 11, 2011, 12:48 AM EDT for Hendricks County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 12:48 AM EDT (04:48 UTC)
- Expired
- Jun 11, 2011, 1:30 AM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Hendricks County, IN
The radar
The Indianapolis radar (KIND), 24 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820
WUUS53 KIND 110448
SVRIND
INC063-110530-
/O.NEW.KIND.SV.W.0219.110611T0448Z-110611T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1248 AM EDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENDRICKS COUNTY IN CENTRAL INDIANA...
* UNTIL 130 AM EDT
* AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF
GREENCASTLE...OR 22 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING EAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AMO...COATESVILLE AND NORTH SALEM AROUND 1255 AM EDT...
DANVILLE...CLAYTON AND LIZTON AROUND 100 AM EDT...
PITTSBORO AROUND 105 AM EDT...
AVON...PLAINFIELD AND BROWNSBURG AROUND 110 AM EDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 63 AND 68.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 55 AND 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3963 8633 3966 8669 3986 8669 3990 8670
3992 8669 3993 8650 3992 8633
TIME...MOT...LOC 0448Z 273DEG 41KT 3975 8673
WIND...HAIL 70MPH <.75IN
$$
PUMA2 follow-up statements
660
WWUS53 KIND 110520
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
120 AM EDT SAT JUN 11 2011
INC063-110530-
/O.CON.KIND.SV.W.0219.000000T0000Z-110611T0530Z/
HENDRICKS-
120 AM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HENDRICKS COUNTY UNTIL 130 AM EDT...
AT 119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BROWNSBURG...OR 14 MILES WEST OF
INDIANAPOLIS...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
HENDRICKS COUNTY.
LAT...LON 3992 8633 3963 8633 3968 8654 3975 8658
3992 8650
TIME...MOT...LOC 0520Z 272DEG 34KT 3978 8639
WIND...HAIL 60MPH <.75IN
$$
PUMA546
WWUS53 KIND 110530
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 AM EDT SAT JUN 11 2011
INC063-110541-
/O.EXP.KIND.SV.W.0219.000000T0000Z-110611T0530Z/
HENDRICKS-
130 AM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENDRICKS COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3992 8633 3963 8633 3968 8654 3975 8658
3992 8650
TIME...MOT...LOC 0520Z 272DEG 34KT 3978 8639
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:31 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 10, 10:31 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1031 PM EDT FRI JUN 10 2011 .UPDATE... AVIATION SECTION UPDATED && .SYNOPSIS...A FRONTAL SYSTEM ACROSS THE AREA WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY...WITH POTENTIAL FOR SEVERE THROUGH LATE TONIGHT. THE PASSAGE OF A COLD FRONT ON SATURDAY WILL USHER IN COOLER TEMPERATURES AND CANADIAN HIGH PRESSURE WILL BUILD IN FOR SUNDAY AND MONDAY. BY TUESDAY NIGHT ANOTHER FRONTAL SYSTEM WILL BRING IN THUNDERSTORM CHANCES THROUGH THURSDAY AND TEMPERATURES WILL SLOWLY INCREASE BACK INTO THE MIDDLE 80S BY WEDNESDAY. && .NEAR TERM /REST OF TONIGHT/... STORMS ARE STRUGGLING TO STAY TOGETHER ACROSS ILLINOIS AT THIS TIME...AND HAVE BEEN THAT WAY ALL EVENING. SO...DROPPED POPS TO CHANCE ACROSS THE EASTERN THIRD OF FORECAST AREA. STAYED WITH LIKELY ACROSS THE REMAINDER OF THE AREA...CURRENT THINKING IS THAT COLD FRONT COULD STILL TRIGGER ACTIVITY OVER THE NORTHWEST PORTIONS OF THE AREA LATE TONIGHT. CURRENT QPFS IN GRIDS ARE ON LOWER SIDE...SO DO NOT HAVE TO MAKE ANY AMENDMENTS TO THOSE. TEMPS ARE ON TRACK...NO CHANGES. UPDATED GRIDS HAVE BEEN SENT. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THE COLD FRONT WILL BE IN OR APPROACHING THE NORTHWEST PART OF THE FORECAST AREA SATURDAY MORNING SO CONVECTION ASSOCIATED WITH THAT SHOULD BE ONGOING AHEAD OF THE FRONT. THE FRONT SHOULD PASS THROUGH THE AREA BY AFTERNOON AND THUS HAVE TAPERED POPS DOWN FROM THE NORTHWEST TO THE SOUTHEAST THROUGH THE EVENING HOURS. TEMPERATURES IN THE NORTHWEST COULD START TO FALL DURING THE AFTERNOON AS WELL. BY SATURDAY NIGHT HIGH PRESSURE WILL START TO BUILD IN AND KEEP THE WEATHER FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT DRY. WITH COLD ADVECTION BEHIND THE FRONT WILL SEE COOLER TEMPERATURES FOR LOWS SATURDAY NIGHT AND SUNDAY NIGHT /THE 50S/ AND HIGHS SUNDAY ONLY IN THE 70S. && .LONG TERM /MONDAY THROUGH FRIDAY/... ENSEMBLES SHOWING DECENT AGREEMENT IN THE LONG TERM FOR A RIDGE BUILDING IN SUNDAY THROUGH MONDAY NIGHT. BY TUESDAY AFTERNOON THE RIDGE STARTS TO BREAK DOWN AND ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY AND THURSDAY AND WILL SEE THUNDERSTORM CHANCES FROM TUESDAY NIGHT THROUGH THURSDAY WHEN ANOTHER RIDGE STARTS TO BUILD IN FOR FRIDAY. HPC GUIDANCE LOOKS GOOD FOR HIGHS IN THE LOW TO MIDDLE 80S AFTER MONDAY/S 70S. && .AVIATION.../DISCUSSION FOR THE 03Z TAF UPDATE/ VFR TO CONTINUE FOR THE NEXT SEVERAL HOURS. BASED UPON RADAR TRENDS CONVECTION OVER CENTRAL ILLINOIS IS DIMINISHING AS IT PROPAGATES EAST. RAPID REFRESH ALSO SHOWS THIS TREND. THUS HAVE INCLUDED ONLY VCTS FOR NOW IN THE WESTERN TAF SITES AND VCSH AT IND AS THUNDER MAY BE COMPLETELY GONE ONCE THIS FEATURE ARRIVES. BELOW... /DISCUSSION FOR THE 00Z TAFS/... VFR CONDITIONS EXPECTED FOR MUCH OF THIS TAF PERIOD. RADAR TRENDS SHOW WIND SHIFT LINE PUSHING THROUGH THE NORTHWEST TAF SITES AND ALLOWING SOMEWHAT MORE STABLE AIR TO SETTLE ACROSS THE AREA AND DIMINISH THE TSRA THREAT. ALSO DAYTIME HEATING WILL CONTINUE TO WANE OVER THE NEXT FEW HOURS. THUS WILL REMOVE MOST VCTS MENTION THIS EVENING. MODELS SUGGEST THAT SHORT WAVE OVER THE MID-MISSISSIPPI VALLEY WILL PROPAGATE ACROSS CENTRAL INDIANA TONIGHT. CONFIDENCE IS LOW IN HOW MUCH PRECIPITATION OR HOW ORGANIZED THIS SYSTEM WILL BE WHEN IT ARRIVES. THUS FOR NOW WILL KEEP VFR CONDITIONS ALONG WITH VCSH MENTION THROUGH TE MORNING HOURS. HIGHER CONFIDENCE EXISTS LATE SATURDAY MORNING AND SATURDAY AFTERNOON AS COOLER AND DRIER AIR ARRIVES BEHIND A COLD FRONT. FORECAST SOUNDINGS SHOW STRONG DRYING ASSOCIATED WITH THE STRONG SUBSIDENCE AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE UPPER MIDWEST. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...TDUD SHORT TERM...CP LONG TERM....CP AVIATION...JP
Hazardous weather outlook, Jun 10, 10:04 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1004 PM EDT FRI JUN 10 2011 INZ021-028>031-035>049-052>057-061>065-068>072-120215- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 1004 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER WILL CONTINUE THE SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN THREATS WITH ANY STORMS THAT DO FORM WILL BE DAMAGING WINDS...FREQUENT LIGHTNING...LARGE HAIL...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-060-067-120215- VIGO-SULLIVAN-KNOX- 1004 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER WILL CONTINUE THE SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN THREATS WITH ANY STORMS THAT DO FORM WILL BE DAMAGING WINDS...FREQUENT LIGHTNING...LARGE HAIL...AND BRIEF DOWNPOURS. LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY WINDS AND SMALL HAIL. LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS EXPECTED TO END BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TDUD
In the hours before
Local storm report, Jun 10, 11:43 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HAIL STINESVILLE 39.30N 86.65W
06/10/2011 U0.75 INCH MONROE IN TRAINED SPOTTER
DIME SIZE HAIL
&&
BHHLocal storm report, Jun 11, 12:12 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1212 AM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST WAVERLY 39.56N 86.27W
06/11/2011 E60 MPH MORGAN IN TRAINED SPOTTER
ESTIMATING 55 TO 60 MPH
&&
BHHLocal storm report, Jun 11, 12:22 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1222 AM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST CLINTON 39.66N 87.40W
06/11/2011 E70 MPH PARKE IN TRAINED SPOTTER
WINDS GUSTED TO THIS ESTIMATED SPEED SEVERAL TIMES DURING
A 10-MINUTE PERIOD. TREES AND LIMBS DOWN.
&&
BHHLocal storm report, Jun 11, 12:32 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1232 AM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST TERRE HAUTE 39.47N 87.38W
06/11/2011 E50 MPH VIGO IN TRAINED SPOTTER
&&
BHHLocal storm report, Jun 11, 12:34 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1234 AM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST DANA 39.81N 87.49W
06/11/2011 E50 MPH VERMILLION IN TRAINED SPOTTER
PARTS OF CITY WITHOUT POWER
&&
BHHLocal storm report, Jun 11, 12:38 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1238 AM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 7 S VINCENNES 38.57N 87.51W
06/11/2011 M0.75 INCH KNOX IN TRAINED SPOTTER
DIME SIZE HAIL FELL FOR ABOUT 2 MINUTES...ACCOMPANIED BY
WIND GUSTS UP TO 35 MPH
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:21 PM EDT | Special Weather Statement | IND | Morgan | 24 min |
| Jun 10, 11:37 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 38 min |
| Jun 10, 11:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 50 min |
| Jun 11, 12:24 AM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 51 min |
| Jun 11, 1:02 AM EDT | Severe Thunderstorm Warning | IND | Boone | 43 min |
| Jun 11, 1:17 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Marion | 43 min |
| Jun 11, 1:50 AM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion | 40 min |
| Jun 11, 2:05 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison, Tipton | 40 min |
| Jun 11, 2:15 AM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings, Lawrence | 5 hr |
| Jun 11, 2:21 AM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 54 min |
| Jun 11, 2:41 AM EDT | Areal Flood Warning | IND | Delaware, Madison | 4 hr |
| Jun 11, 2:42 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 18 min |
| Jun 11, 6:12 PM EDT | Special Weather Statement | IND | Greene | 48 min |
| Jun 11, 7:05 PM EDT | Special Weather Statement | IND | Greene | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.